Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Does Plan B cause delayed periods?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5893 Questions
Question
Hi!! I would like to know if is normal to have a delay period after plan b? I change the grand of my birth control pill on January! First week I had un protected sex at 8:00 am! At noon same day I took plan b! Next week day 11 of my new brand of pill I have unprotected sex! He didn't eyaculate inside of me! Now my period is late 4 days! Can I be pregnant ? Or could this be a side effect of plan b? Took home pregnancy test this morning and it was negative
Posted Fri, 28 Feb 2014 in Birth Control
 
 
Answered by Dr. Aarti Abraham 13 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Plan B is notorious for altering the normal expected date of your periods. It can prepone or postpone the normal date of your periods by a week, or even more, sometimes, upto 10 days. SO what you are experiencing is totally normal, dont worry. It is always better to take a pregnancy test anyways 4 weeks after the last episode of unprotected sex. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
 
Follow-up: Does Plan B cause delayed periods? 1 hour later
Ok! Thank you for your answer? I don't have any symptom of period coming! The day after unprotected sex and I had cramps Last week a lot of breast pain! And one blood spot. Is this normal too? Or the blood could be implantation? 10 days after unprotected sex?
 
 
Answered by Dr. Aarti Abraham 6 hours later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Spotting and cramps also are quite common a few days after taking the emergency contraceptive pill. SO do not worry, even these are most normal symptoms.
Above answer was peer-reviewed by
 
Follow-up: Does Plan B cause delayed periods? 8 hours later
Ok! Thank you so much! Can I get my period this month while I'm taking the pill? Or I will skip it this month and have it when I stop the active pills next month? It is bad for me if a skip it?
 
 
Answered by Dr. Aarti Abraham 2 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: I think most probably you would have your period when you stop the active pills next month. There is really no way to tell because as I said, emergency contraceptives really can mess up with the schedule or normal pattern of your cycles. But dont worry, this effect will only be for one cycle. No ,there would be no side effects if you skip it.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor